Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 99, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jun 7, 2022, 9:40 PM CDT for Cloud County, Republic County, Kansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2022, 9:40 PM CDT (02:40 UTC)
- Expired
- Jun 7, 2022, 10:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Cloud County, KS, Republic County, KS
The radar
The Grand Island radar (KUEX), 100 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 6:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:52 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 7, 5:52 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Topeka KS 552 PM CDT Tue Jun 7 2022 ...AVIATION UPDATE... .DISCUSSION... Issued at 240 PM CDT Tue Jun 7 2022 Forecast Key Points: - Thunderstorms, Some Severe, Likely This Evening into Tonight - Another Round of Severe Storms Possible Thursday Night into Friday Morning - Drier and Warmer for the Weekend into Next Week As of 230 PM Tuesday afternoon, zonal midlevel flow remains across the central US with a shortwave trough ejecting into eastern WY. An weakly defined surface pressure pattern resides across the region with multiple weak frontal zones. For the short term, a weak frontal zone was present across southern NE and may be the focal point for thunderstorm development late this afternoon into the evening. Should a storm develop, the background environment is favorable for splitting supercells with predominately a large hail threat. A narrow zone, immediately within the boundary zone, has backed low- level winds that could support a brief tornado threat. Confidence increases for more-widespread thunderstorm activity late this evening into the overnight hours. The aforementioned midlevel shortwave trough was interacting with an unstable zone across eastern WY and contributing to supercell thunderstorm development. These supercells are likely to remain discrete or semi-discrete through much of the evening before a gradual upscale growth ensues across central NE or even northern KS. The timing of upscale growth will be critical to the associated hazards across north-central KS and the remainder of the area. Should convective mode remain semi- discrete, all hazards would remain possible including, large hail, damaging winds, and a few tornadoes. A more-linear mode would support a damaging wind threat and possibly a hail threat. This round of thunderstorm activity looks to arrive to the area after 9- 10 PM and exiting the area to the southeast between 4-7 AM. Contemplated a Flood Watch for the central and east-central KS counties with the recent rainfall and swollen rivers. Due to the progressive nature of the MCS and the threat for upshear propagation remaining west of the area have held off on a Flood Watch for now. A brief reprieve from thunderstorm chances arrives Wednesday as surface ridging moves into the central Plains. The active weather pattern returns Thursday evening into Friday morning as a midlevel shortwave trough ejects into the Plains. Sufficient instability and shear will be in place for a severe weather threat. For Friday afternoon and the weekend, a drier pattern emerges for the weekend as midlevel ridging overspreads the central Plains. Otherwise, daytime highs will remain near 80 each afternoon with overnight lows in the 50s/60s. The ridge is forecast to amplify early next week, resulting in temperatures reaching the 90s for Monday and Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday) Issued at 552 PM CDT Tue Jun 7 2022 CAMs continue to show a linear MCS moving across the area late this evening. With storms already going over the high plains and a weak boundary lingering to the north, confidence in TS impacting the terminals is increasing. Will use the CAMs as a first guess on timing the storms at the terminals. Would expect some tempo MVFR CIGS and VSBY as the storms pass through. Most of the activity should be exiting around 12Z with high pressure and VFR conditions building in. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Baerg AVIATION...Wolters
Hazardous weather outlook, Jun 7, 2:44 PM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 244 PM CDT Tue Jun 7 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-081945- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 244 PM CDT Tue Jun 7 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Tonight Isolated storms are possible this afternoon into the early evening. Any storm that develops this afternoon into the early evening will be capable of large hail and possibly a tornado. Thunderstorms are likely late this evening into the overnight hours. These storms may be severe with damaging winds as the primary hazard. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another round of severe storms are possible Thursday evening into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotters may be needed today or tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 10:15 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Ottawa, Republic, Washington | 45 min |
| Jun 7, 10:19 PM CDT | Tornado Warning | TOP | Republic, Washington | 26 min |
| Jun 7, 10:40 PM CDT | Tornado Warning | TOP | Marshall, Washington | 35 min |
| Jun 7, 10:54 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Dickinson, Geary, Marshall, Ottawa and 3 more | 51 min |
| Jun 7, 11:07 PM CDT | Tornado Warning | TOP | Marshall | 23 min |
| Jun 7, 11:15 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Marshall, Nemaha, Pottawatomie | 45 min |
| Jun 7, 11:28 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Jackson, Pottawatomie, Riley and 2 more | 32 min |
| Jun 7, 11:55 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson, Jefferson, Nemaha, Shawnee | 50 min |
| Jun 8, 12:20 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Osage, Shawnee, Wabaunsee | 40 min |
| Jun 8, 12:35 AM CDT | Special Weather Statement | TOP | Dickinson | 25 min |
| Jun 8, 12:47 AM CDT | Special Weather Statement | TOP | Coffey, Franklin, Lyon, Osage | 28 min |
| Jun 8, 2:20 AM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 13 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.